MAUDE Adverse Event Report: CURE MEDICAL LLC TWIST CATHETER; URINARY CATHETER

CURE MEDICAL LLC TWIST CATHETER; URINARY CATHETER
Model Number T12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Swelling (2091); Urinary Tract Infection (2120); Burning Sensation (2146)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient stated she is allergic to latex but did not experience the blistering she usually gets when exposed to latex.She did not need to use her epipen for the allergic reaction.Product is manufactured and labeled as not made with natural rubber latex.User's doctor said he was not sure what caused the reaction.
 
Event or Problem Description
Patient (user) tried a sample of a t12 catheter and after withdrawing it she felt a burning sensation and reported her urine had a strong smell so she thought she might be getting a urinary tract infection (uti).The next day the burning increased and the urethral area swelled and turned very red.Patient took benadryl for what she reported as an allergic reaction.On (b)(6) 2019 she saw her urologist and tested positive for a uti.She was prescribed an antibiotic and has fully recovered.Patient has changed to another manufacturer's catheter.

Brand Name
TWIST CATHETER
Common Device Name
URINARY CATHETER
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key8547119
Report Number3005471919-2019-00030
Device Sequence Number11198543
Product Code KOD
UDI-Device Identifier10815947020380
UDI-Public(01)10815947020380(17)200328(10)170403-1(241)T12
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2020
Device Model NumberT12
Device Catalogue NumberT12
Device Lot Number170403-1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight88